Alert archive / Virginia / Tornado Warnings in 2022

Tornado Warning 7, NWS Baltimore/Washington

May 6, 2022Albemarle County, Nelson County, Virginia

NWS Baltimore/Washington issued this tornado warning at May 6, 2022, 9:02 PM EDT for Albemarle County, Nelson County, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2022, 9:02 PM EDT (01:02 UTC)
Expired
May 6, 2022, 9:30 PM EDT
In force
28 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Albemarle County, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:32 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

192 
WFUS51 KLWX 070102
TORLWX
VAC003-125-070130-
/O.NEW.KLWX.TO.W.0007.220507T0102Z-220507T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
902 PM EDT Fri May 6 2022

The National Weather Service in Sterling Virginia has issued a

* Tornado Warning for...
  Southern Nelson County in central Virginia...
  South central Albemarle County in central Virginia...

* Until 930 PM EDT.
    
* At 902 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Clifford, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...For those in the direct path of a tornado touchdown, 
           flying debris will be dangerous to those caught without 
           shelter. Damage to roofs, siding, and windows may occur. 
           Mobile homes may be damaged or destroyed. Tree damage is 
           likely.

* This dangerous storm will be near...
  Shipman around 925 PM EDT.
  Schuyler around 930 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Norwood, Tye River, Lovingston, Wingina, Roseland, Elma, Arrington,
Buffalo Springs, Scottsville and Esmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3761 7894 3770 7898 3772 7906 3775 7906
      3785 7845 3779 7850 3776 7850 3776 7862
      3772 7865 3768 7865 3770 7869 3768 7869
      3766 7872 3764 7871 3763 7874 3764 7880
      3763 7882 3760 7881
TIME...MOT...LOC 0102Z 263DEG 32KT 3767 7903 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DHOF
3 follow-up statements
225 
WWUS51 KLWX 070107 RRA
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
907 PM EDT Fri May 6 2022

VAC003-125-070130-
/O.CON.KLWX.TO.W.0007.000000T0000Z-220507T0130Z/
Nelson VA-Albemarle VA-
907 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR SOUTHERN
NELSON AND SOUTH CENTRAL ALBEMARLE COUNTIES...
    
At 907 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Glasgow, or near Clifford, moving east at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...For those in the direct path of a tornado touchdown, flying 
         debris will be dangerous to those caught without shelter. 
         Damage to roofs, siding, and windows may occur. Mobile 
         homes may be damaged or destroyed. Tree damage is likely.

This dangerous storm will be near...
  Shipman around 925 PM EDT.
  Schuyler around 930 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Norwood, Tye River, Lovingston, Wingina, Roseland, Elma, Arrington,
Buffalo Springs, Scottsville and Esmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3761 7894 3770 7898 3772 7906 3775 7906
      3785 7845 3779 7850 3776 7850 3776 7862
      3772 7865 3768 7865 3770 7869 3768 7869
      3766 7872 3764 7871 3763 7874 3764 7880
      3763 7882 3760 7881
TIME...MOT...LOC 0107Z 263DEG 32KT 3768 7897 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DHOF
103 
WWUS51 KLWX 070117
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
917 PM EDT Fri May 6 2022

VAC003-125-070130-
/O.CON.KLWX.TO.W.0007.000000T0000Z-220507T0130Z/
Nelson VA-Albemarle VA-
917 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR EAST
CENTRAL NELSON AND SOUTH CENTRAL ALBEMARLE COUNTIES...
    
At 917 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Shipman, or 10 miles east of Clifford, moving east
at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...For those in the direct path of a tornado touchdown, flying 
         debris will be dangerous to those caught without shelter. 
         Damage to roofs, siding, and windows may occur. Mobile 
         homes may be damaged or destroyed. Tree damage is likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Nelson and south central Albemarle Counties, including
the following locations... Elma, Arrington, Scottsville and Esmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3766 7891 3772 7893 3785 7845 3779 7850
      3776 7850 3776 7862 3772 7865 3768 7865
      3770 7869 3768 7869 3766 7872
TIME...MOT...LOC 0117Z 270DEG 32KT 3769 7886 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DHOF
160 
WWUS51 KLWX 070130
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
930 PM EDT Fri May 6 2022

VAC003-125-070139-
/O.EXP.KLWX.TO.W.0007.000000T0000Z-220507T0130Z/
Nelson VA-Albemarle VA-
930 PM EDT Fri May 6 2022

...THE TORNADO WARNING FOR EAST CENTRAL NELSON AND SOUTH CENTRAL
ALBEMARLE COUNTIES WILL EXPIRE AT 930 PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until midnight EDT for central
Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3766 7891 3772 7893 3785 7845 3779 7850
      3776 7850 3776 7862 3772 7865 3768 7865
      3770 7869 3768 7869 3766 7872
TIME...MOT...LOC 0129Z 270DEG 32KT 3769 7872 

$$

DHOF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 6, 8:58 PM EDT, 4 minutes earlier.

Area forecast discussion, May 6, 8:58 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
858 PM EDT Fri May 6 2022

.SYNOPSIS...
Multiple lows will impact the region through Sunday. High
pressure returns through the middle parts of next week. Low
pressure system will sit off the eastern seaboard for most of
next week leading to continue cloud cover and chances for
showers.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
A nearly stationary boundary remains over central Virginia this
evening. Closed upper-level low pressure along with its surface
low will track along the boundary tonight. Deep layer shear
profiles remain quite strong, and the stable layer over central
Virginia (closer to the boundary) is quite shallow. Therefore,
storms with damaging wind gusts, hail, and perhaps even a
tornado are possible through this evening. A Severe Thunderstorm
Watch is in effect until 10 PM. This watch may need to be
extended a couple hours or so for portions of central Virginia.

Elsewhere, a deeper stable layer near the surface will cause
convection to be elevated. However, the flood threat continues.
Latest mesoanalysis shows anomalously high pwats around 1 to 1.6
inches, and plenty of low-level frontogenetical forcing is
expected along the 850mb boundary that will remain overhead and
along the 850mb low and 700mb low that will be tracking through
the region. Elevated instability is also adding a locally heavy
element to rainfall. These factors combined will cause more
moderate to heavy rainfall through the night. Additional
rainfall amounts around 1 to 3 inches are most likely across the
area. FFG remains higher around the VA Piedmont into southern
MD, so the flood watch is not in effect for these areas.
However, localized flooding is possible from the moderate to
heavy rain. Confidence for flooding is higher to the north and
west across the rest of the CWA where FFG is lower. There have
been several reports of flooding across the Potomac Highlands
into north-central Maryland already.

Another concern is for gusty northeast winds (mainly near and
northeast of the Potomac River) overnight. As low pressure
tracks along the boundary, rapidly falling pressures will cause
northeast winds to increase. Frequent gusts around 35 to 45 mph
are likely. Did issue a wind advisory across northeastern MD
where peak gusts around 50 mph are most likely. Several runs of
the HRRR how 40 knots in the mixing layer, despite the
stability, and other guidance shows 40 knots around the top of
the shallow mixing layer as well.

The upper-level low will slowly pass through the area Saturday
while coastal low pressure strengthens off the North Carolina
Coast. More rain is expected during this time, but rainfall
rates should diminish to a light rain by the afternoon as most
of the low-level fgen forcing moves offshore. Additional issues
with flooding are likely. The Watch continues through Saturday
morning for most areas. The Wind Advisory continues for gusty
northeast winds over northeastern MD. Elsewhere, gusty northeast
winds are expected, but most gusts will be around 25 to 40 mph
(highest gusts near and northeast of the Potomac River Saturday
morning, and across the rest of the CWA during the afternoon).

Some light rain may hang around Saturday night, and it will be
chilly with a north to northeast wind. Additional rainfall
amounts will be light.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
The coastal low and the upper level low will continue shifting
off- shore on Sunday. Shortwave energy on the backside of the
upper low will combine with a NE to easterly flow to produce
some continued showers through Sunday afternoon. It seems
showers should be focused east of the Blue Ridge Mtns on Sunday
with some showers potentially lingering into early Monday
morning. A general northeast to easterly flow lead to continue
cooler condition on Sunday in the 50s. Gusty winds over the
Northeastern half of our CWA may linger into Sunday afternoon
with gusts of 25 to 30 knots possible.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As our slow-moving weekend system moves offshore and high pressure
builds behind it, Monday sets up an omega block pattern, keeping the
offshore low meandering along the Mid-Atlantic/Southeast coast. High
pressure remains in place keeping us dry, and eventually builds to
the north of the offshore wobbling low creating more of a rex block
pattern. Cool conditions thanks to N/NE flow will start the week
with below normal temperatures and gradually warm through the week.
The offshore low will eventually return to shore along the southeast
coast. Depending on how the low tracks, there is some potential for
precipitation (primarily south and east of I-95) Wednesday and
Thursday.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
Showers will continue to impact all terminals through early Sunday
morning. IFR ceilings and MVFR/IFR vsbys are most likely tonight
into Saturday. Conditions will gradually improve later Saturday
into Sunday, but MVFR conditions are still possible. The best
chance for a strong to severe storm will be around KCHO through
3z. Elsewhere, any storms will be elevated.

Gusty northeast winds will develop overnight into Saturday across
the northeastern terminals, with the strongest winds around
KBWI, KMTN, and KDCA (30-35 knot gusts). Gusty north to
northeast winds will spread farther south later Saturday into
the rest of the terminals. Winds should start to lesson into
Saturday night into Sunday.

Mostly VFR conditions are expected Monday and Tuesday, but sub-VFR
conditions are possible (particularly at night) depending on how the
low offshore develops.

&&

.MARINE...
Small Craft Advisory conditions are expected tonight. Gale force
winds will develop early Saturday morning over the northern Bay
and these winds will gradually shift down through the middle
portion of the Bay later Saturday morning and afternoon. A Gale
Warning is in effect. Northeast wind gusts around 40 to 45 knots
are possible across these areas. A Gale Watch remains in effect
for the lower Tidal Potomac River and Chesapeake Bay south of
Drum Point for Saturday afternoon, and a Gale Watch remains in
effect for the Bay and lower Tidal Potomac River Saturday night
through Sunday. Elsewhere, SCA winds are expected during this
time.

North to northeasterly flow will prevail through the period.
Channeling, as a result, will likely require SCA issuance over
portions of the waters Monday and Tuesday.

&&

.TIDES/COASTAL FLOODING...
An onshore flow will cause tidal anomalies to increase through
this evening as low pressure passes by to the south. The low
will remain off the coast through the weekend, causing elevated
water levels. Minor flooding is possible, but confidence is low
since the flow will be north of east.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through Saturday morning for DCZ001.
MD...Flood Watch through Saturday morning for MDZ001-003>006-011-
     013-014-501>508.
     Wind Advisory from 4 AM to 6 PM EDT Saturday for MDZ008-507-
     508.
VA...Flood Watch until 6 AM EDT Saturday for VAZ025-026-029-036>040-
     050-051-502>504-507-508.
     Flood Watch through Saturday morning for VAZ027-028-030-031-
     052>054-501-505-506.
WV...Flood Watch through Saturday morning for WVZ050>053-055-
     501>506.
MARINE...Flood Watch through Saturday morning for ANZ535.
     Gale Watch from Saturday evening through Sunday afternoon for
     ANZ530>533-538>541.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ530>543.
     Gale Warning from 6 AM to 6 PM EDT Saturday for ANZ530>533-
     538>541.
     Gale Watch from Saturday afternoon through Sunday afternoon
     for ANZ534-537-542-543.

&&

SYNOPSIS...JMG
NEAR TERM...BJL/JMG
SHORT TERM...JMG
LONG TERM...CAS
AVIATION...JMG/CAS
MARINE...JMG/CAS
TIDES/COASTAL FLOODING...JMG/BJL
Hazardous weather outlook, May 6, 2:35 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
235 PM EDT Fri May 6 2022

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-071845-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
235 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

There is a risk for isolated severe storms late this afternoon
through the evening, particularly from near Fredericksburg into
southern Maryland. Damaging winds, hail, or an isolated tornado
are possible.

Flood Watches are in effect from 5 PM until 2 AM tonight for the
Washington, D.C. and Baltimore metro areas. Isolated to scattered
instances of flooding will be possible this evening and into the
overnight.

A Gale Watch is in effect for the Chesapeake Bay and adjoining
estuaries north of Drum Point Maryland starting tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a risk for isolated to scattered instances of flooding
on Saturday.

A Gale Watch is in effect for the Chesapeake Bay and adjoining
estuaries north of Drum Point Maryland through Sunday, and for
the mid Chesapeake Bay, lower tidal Potomac River and the tidal
Patuxent River Saturday afternoon through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and into the
night.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-071845-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
235 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for Albemarle, Augusta, and Nelson
Counties in Virginia until 10 pm this evening.

Flood Watches are in effect this afternoon and continuing until 2
AM for portions of northern Virginia, northern Maryland, as well
as northern sections of the Shenandoah Valley and the eastern West
Virginia panhandle. Isolated to scattered instances of flooding
will be possible this evening and into the overnight.

There is a risk for isolated severe storms late this afternoon
through the evening, particularly near and south of Interstate 64.
Damaging winds, hail, or an isolated tornado are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a risk for isolated to scattered instances of flooding
on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and into the
night.

MDZ001-501-502-VAZ503-504-WVZ501>506-071845-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
235 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

There is a risk for isolated severe storms late this afternoon and
through the evening, particularly across southern sections of the
Alleghenies.

Flood Watches are in effect from 12 PM this afternoon until 2 AM
tonight for much of the Alleghenies. Isolated to scattered
instances of flooding will be possible this afternoon and into the
overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a risk for isolated to scattered instances of flooding
on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and into the
night.

In the hours before

Local storm report, May 6, 7:00 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            4 NE THURMONT           39.66N  77.36W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            ORNDORFF ROAD CLOSED DUE TO FLOODING.

0615 PM     FLOOD            3 SE EMMITSBURG         39.67N  77.29W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            SIMMONS ROAD AT FOUR POINTS BRIDGE ROAD CLOSED DUE TO
            FLOODING.

0615 PM     FLOOD            1 SE BOLIVAR            39.46N  77.58W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            SHANK ROAD AT OLD NATIONAL PIKE IS CLOSED DUE TO
            FLOODING.

0615 PM     FLOOD            1 SE EMMITSBURG         39.70N  77.32W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            CREAMERY ROAD NEAR THE EMMITTSBURG WASTWATER TREATMENT
            PLANT CLOSED DUE TO FLOODING.

0615 PM     FLOOD            1 NE THURMONT           39.64N  77.39W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            RODDY ROAD AT RODDY CREEK ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER LWX2203347
EVENT NUMBER LWX2203348
EVENT NUMBER LWX2203349
EVENT NUMBER LWX2203350
EVENT NUMBER LWX2203351

BKF
Local storm report, May 6, 7:03 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLOOD            1 SW CREAGERSTOWN       39.57N  77.38W
05/06/2022                   FREDERICK          MD   NWS EMPLOYEE

            BIG HUNTING CREEK OUT OF BANKS WITH PARTS OF WILDEHIDE
            RD FLOODED 1 FOOT DEEP.

0640 PM     FLOOD            1 W CREAGERSTOWN        39.58N  77.38W
05/06/2022                   FREDERICK          MD   NWS EMPLOYEE

            PORTIONS OF STEVENS RD AND BLACK MILLS RD FLOODED.

&&

EVENT NUMBER LWX2203352
EVENT NUMBER LWX2203353

SMZ
Local storm report, May 6, 7:12 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     FLOOD            5 WNW SENECA ROCKS      38.86N  79.45W
05/06/2022                   PENDLETON          WV   911 CALL CENTER

            MUD/ROCKSLIDE ON ALLEGHENY DRIVE ONE MILE EAST OF THE
            POCAHONTAS COUNTY. WV-DOH REPORTED 2-4 FEET OF DEBRIS ON
            THE ROAD.

&&

EVENT NUMBER LWX2203354

CPB
Local storm report, May 6, 7:24 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
724 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            4 ENE SABILLASVILLE     39.72N  77.39W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            HORNETS NEST ROAD IN EMMITTSBURG IS CLOSED DUE
            FLOODING.

0615 PM     FLOOD            1 W EMMITSBURG          39.70N  77.34W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            ANNANDALE ROAD IN EMMITTSBURG IS CLOSED DUE TO
            FLOODING.

0615 PM     FLOOD            3 SSE EMMITSBURG        39.67N  77.30W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            KEYSVILLE ROAD AT 4 POINTS ROAD IS CLOSED DUE TO
            FLOODING.

0615 PM     FLOOD            3 NNW KEYSVILLE         39.67N  77.28W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            BRIDGEPORT ROAD AT GREGG ROAD IS CLOSED DUE TO
            FLOODING.

0615 PM     FLOOD            EMMITSBURG              39.71N  77.33W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            WAYCROSS COURT AT IRISHTOWN ROAD IS CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER LWX2203355
EVENT NUMBER LWX2203356
EVENT NUMBER LWX2203357
EVENT NUMBER LWX2203358
EVENT NUMBER LWX2203359

BKF
Local storm report, May 6, 7:33 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     FLOOD            5 WNW SENECA ROCKS      38.86N  79.45W
05/06/2022                   PENDLETON          WV   911 CALL CENTER

            MUD/ROCKSLIDE ON ALLEGHENY DRIVE ONE MILE EAST OF THE
            RANDOLPH COUNTY. WV-DOH REPORTED 2-4 FEET OF DEBRIS ON
            THE ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER LWX2203354

CPB
Local storm report, May 6, 7:53 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT FRI MAY 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLOOD            3 SSE EMMITSBURG        39.67N  77.30W
05/06/2022                   FREDERICK          MD   911 CALL CENTER

            VEHICLE STRANDED IN HIGH WATER... WATER RESCUE ONGOING.

&&

EVENT NUMBER LWX2203360

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:28 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson47 min
May 6, 8:42 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson, City of Waynesboro48 min
May 6, 8:59 PM EDTTornado WarningLWXAugusta16 min
May 6, 9:06 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville54 min
May 6, 9:39 PM EDTFlash Flood Warning Considerable damage threatLWXAugusta, City of Staunton, City of Waynesboro55 min
May 6, 9:45 PM EDTAreal Flood WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro8 hr
May 6, 9:49 PM EDTTornado WarningLWXAlbemarle11 min
May 6, 9:53 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange, City of Charlottesville52 min
May 6, 11:43 PM EDTSpecial Marine WarningLWX73 min
May 6, 11:48 PM EDTAreal Flood WarningLWXArlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more16 hr
May 7, 10:44 AM EDTRiver Flood WarningLWXLoudoun50 hr
May 7, 10:44 AM EDTRiver Flood WarningLWXLoudoun60 hr
May 7, 1:47 PM EDTGale WarningLWX16 hr
May 7, 1:47 PM EDTSmall Craft AdvisoryLWX5 days
May 7, 3:24 PM EDTCoastal Flood WatchLWXArlington, City of Alexandria, City of Falls Church4 days

Nearby

Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.